Georgia, 2011Hail and Damaging Winds in Georgia, June 16, 2011
June 16, 2011 · NWS JAX · 9 events in 4 counties and zones
A surface front near the Altamaha River basin in addition to outflow boundaries and a passing upper level impulse of energy combined over an unstable air mass to produce scattered severe storms during the pre-dawn hours. Storms redeveloped across the area in the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface front near the Altamaha River basin in addition to outflow boundaries and a passing upper level impulse of energy combined over an unstable air mass to produce scattered severe storms during the pre-dawn hours. Storms redeveloped across the area in the late afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 8:48 PM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 15, 8:48 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 PM EDT WED JUN 15 2011
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TONIGHT...
.UPDATE...CONVECTION CONTINUED ACROSS OUR SOUTHERN FL ZONES AND
JUST STARTED TO ERUPT OVER OUR SE GA ZONES AGAIN THIS HOUR. THE
SOUTHERN TIER OF STORMS WAS FIRING ALONG THE SEA BREEZE MERGER AND
RESULTANT CONVECTIVE OUTFLOWS WHILE SLOWLY PROPAGATING WSW WHERE
HIGHER INSTABILITY WAS STILL HUGGING THE GULF COAST AREA. TO OUR
NORTH CONVECTION WAS FIRING ALONG THE EAST COAST SEA BREEZE...A
LINGERING SFC TROUGH AND INCREASING UPPER LEVEL DYNAMICS AS A SHORT
WAVE TROUGH APPROACHES FROM THE NW. THESE CONVECTIVE INGREDIENTS WILL
CONTINUE A GOOD CHANCE OF TSRA ACROSS OUR NORTHERN ZONES TONIGHT...WITH
CHANCES SHIFTING ESE THROUGH THE NIGHT. INCREASING MIN TEMPS BY A
FEW DEGREES GIVEN CLOUD COVER AND INCREASED THE SMOKE GRID TO ENCOMPASS
THE EASTERN PORTION OF THE CWA.
THU HOT TEMPS ARE EXPECTED ONCE AGAIN AN INCREASED MAXES TOWARD
THE UPPER 90S TO NEAR 100 INLAND. SCATTERED TSRA ARE EXPECTED OVER
THE AREA ONCE AGAIN...WITH PULSE SEVERE POSSIBLE.
&&
.AVIATION...IFR TO MVFR LIKELY AT ALL TERMINALS THROUGH THE NIGHT.
VSBY RESTRICTIONS MOST LIKELY AT FL TERMINALS DUE TO SMOKE THROUGH
SUNRISE...WHILE BEST CHANCE OF CONVECTION WILL BE AT SSI THROUGH
THE NIGHT.
&&
.MARINE...SSE 10-15 KTS WITH 2-3 FT SEAS ARE EXPECTED TONIGHT.
CONVECTION WILL INCREASE OVER THE WATERS AFTER MIDNIGHT FROM THE
WEST...WHILE AREAS OF SMOKE WILL LOWER VISIBILITIES AT TIMES
ESPECIALLY OVER THE NEAR SHORE WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 102 71 97 / 50 40 30 20
SSI 76 91 76 92 / 30 40 40 20
JAX 75 96 72 96 / 30 30 30 10
SGJ 76 93 75 91 / 10 40 30 10
GNV 74 100 72 99 / 60 40 20 10
OCF 75 98 72 96 / 60 40 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ENYEDI/HESS/PRESNALL
Hazardous weather outlook, Jun 15, 8:58 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 PM EDT WED JUN 15 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
958 PM EDT WED JUN 15 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TONIGHT...
...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH
THE GREATEST COVERAGE ACROSS SOUTHEAST GEORGIA AND THE
SUWANNEE RIVER VALLEY. A FEW STRONG TO SEVERE STORMS COULD PRODUCE
STRONG WIND GUSTS AND HAIL.
SMOKE FROM SEVERAL WILDFIRES WILL AFFECT AREAS GENERALLY EAST OF A
WAYCROSS TO LAKE CITY TO OCALA LINE. RESIDENTS WITH RESPIRATORY
PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE.
VISIBILITIES WILL BE REDUCED TO BETWEEN 1 AND 3 MILES AT TIMES AND
MAY CREATE HAZARDOUS DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
GEORGIA THURSDAY AS AN ATMOSPHERIC DISTURBANCE INTERACTS WITH
SEABREEZES AND AN UNSTABLE AIRMASS. GUSTY WINDS AND HAIL ARE
POSSIBLE.
FOR THE REST OF THE PERIOD...ISOLATED TO SCATTERED THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON AND EVENING. A FEW PULSE STRONG TO SEVERE
STORMS ARE POSSIBLE EACH DAY WHICH COULD PRODUCE WET DOWNBURSTS AND
HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI
In the hours before
Special weather statement, Jun 15, 11:42 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 AM EDT THU JUN 16 2011
GAZ133-135-160530-
APPLING-JEFF DAVIS-
1242 AM EDT THU JUN 16 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 130 AM EDT...
AT 1242 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 17 MILES NORTHWEST OF SNIPESVILLE...OR
19 MILES NORTH OF BROXTON...MOVING SOUTHEAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...
HAZLEHURST...DENTON...PINE GROVE AND GRAHAM THROUGH 130 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8239 3194 8234 3194 8228 3165 8242
3171 8250 3171 8252 3167 8252 3167 8265
3172 8284 3181 8285 3193 8268 3193 8262
3197 8255 3195 8250 3197 8250
TIME...MOT...LOC 0442Z 294DEG 25KT 3187 8295
HESSSpecial weather statement, Jun 15, 11:43 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1243 AM EDT THU JUN 16 2011
GAZ135-136-160530-
APPLING-WAYNE-
1243 AM EDT THU JUN 16 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND
APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 130 AM EDT...
AT 1243 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF SURRENCY...MOVING EAST
AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SURRENCY...BAXLEY...ODUM...SCREVEN...JESUP...BROADHURST...DOCTORTOWN
AND GARDI THROUGH 130 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3191 8222 3190 8211 3185 8209 3183 8201
3179 8198 3180 8195 3166 8183 3167 8181
3158 8169 3156 8169 3155 8166 3136 8180
3135 8185 3154 8223 3166 8243 3195 8229
TIME...MOT...LOC 0443Z 292DEG 30KT 3175 8211
HESSSpecial weather statement, Jun 15, 11:49 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 AM EDT THU JUN 16 2011
FLZ020-160515-
HAMILTON-
1249 AM EDT THU JUN 16 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
HAMILTON COUNTY FOR SMALL HAIL VALID UNTIL 115 AM EDT...
AT 1249 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF BELMONT...OR 4 MILES
SOUTHEAST OF JASPER...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND BELMONT THROUGH 115 AM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3054 8274 3041 8266 3033 8273 3043 8295
3056 8293
TIME...MOT...LOC 0449Z 273DEG 17KT 3049 8287
ZIBURASpecial weather statement, Jun 16, 12:13 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
113 AM EDT THU JUN 16 2011
GAZ164-160545-
CHARLTON-
113 AM EDT THU JUN 16 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 145 AM EDT...
AT 113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER RACE POND...OR 12 MILES NORTHWEST
OF FOLKSTON...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND RACE POND AND WINOKUR THROUGH 145 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3085 8191 3090 8220 3101 8218 3101 8208
3107 8206 3104 8191 3100 8191 3098 8192
3096 8190 3092 8191 3090 8190
TIME...MOT...LOC 0513Z 276DEG 16KT 3098 8208
HESSLocal storm report, Jun 16, 12:26 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
126 AM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TSTM WND GST 1 W ALMA 31.54N 82.50W
06/16/2011 M42 MPH BACON GA ASOS
ALMA ASOS REPORTED A WIND GUST TO 42 MPH IN A
THUNDERSTORM OUTFLOW.
&&
CARROLLSpecial weather statement, Jun 16, 12:26 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
126 AM EDT THU JUN 16 2011
GAZ134-151-160615-
BACON-PIERCE-
126 AM EDT THU JUN 16 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PIERCE AND
BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 215 AM EDT...
AT 126 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES NORTHWEST OF ALMA...MOVING SOUTHEAST
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ALMA...NEW LACY...PATTERSON AND BRISTOL THROUGH 215 AM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3166 8244 3155 8224 3152 8222 3147 8216
3148 8211 3145 8205 3141 8206 3134 8203
3127 8208 3126 8214 3124 8215 3153 8260
3155 8259 3156 8263 3167 8262 3167 8252
3171 8250
TIME...MOT...LOC 0526Z 301DEG 19KT 3163 8254
HESSEvent by event
5 thunderstorm wind, 2 hail, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Wayne
- When
- June 16, 12:44 AM EST
- Where
- Wayne County, 2.46 mi WNW of Broadhurst
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.480, -81.970
A tree was blown down along Broadhurst Road. The time was based on radar imagery.
Thunderstorm Wind, Brantley
- When
- June 16, 1:10 AM EST
- Where
- Brantley County, 2.83 mi SSW of Browntown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.330, -81.810
Numerous trees were blown down across northeast Brantley county. The time of damage was based on radar.
Thunderstorm Wind, Glynn
- When
- June 16, 1:35 AM EST
- Where
- Glynn County, Glynn Haven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.180, -81.380
Widespread tree and limb damage occurred near the intersection of Sea Island Road and Frederica Road. A truck was damaged by a 12-inch diameter tree limb. A larger 30 inch limb was noted nearby.
Hail, Jeff Davis
- When
- June 16, 3:55 PM EST
- Where
- Jeff Davis County, 0.91 mi NE of Snipesville
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 31.780, -82.740
Quarter size hail was reported along the Broxton Highway. The time of the event was based on radar imagery.
Hail, Jeff Davis
- When
- June 16, 4:35 PM EST
- Where
- Jeff Davis County, 0.69 mi S of Roper
- Measured
- 1.25 in hail
- Reported by
- State Official
- Coordinates
- 31.810, -82.650
Hail about half-dollar size was reported in Roper.
Thunderstorm Wind, Jeff Davis
- When
- June 16, 5:18 PM EST
- Where
- Jeff Davis County, 2.72 mi SE of Roper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.790, -82.620
Bell Telephone road had trees blown down.
Thunderstorm Wind, Jeff Davis
- When
- June 16, 5:18 PM EST
- Where
- Jeff Davis County, 3.24 mi WSW of Roper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.800, -82.700
Jasper Colston road at the Broxton Highway was blocked due to trees that were blown down.
Heavy Rain, Jeff Davis
- When
- June 16, 5:18 PM EST
- Where
- Jeff Davis County, 3.24 mi WSW of Roper
- Reported by
- State Official
- Coordinates
- 31.800, -82.700
Heavy rainfall caused temporary flooding along Bell Telephone Road. Portions of the road had to be closed due to flood waters.
Heavy Rain, Jeff Davis
- When
- June 16, 5:18 PM EST
- Where
- Jeff Davis County, 2.72 mi SE of Roper
- Reported by
- State Official
- Coordinates
- 31.790, -82.620
Heavy rainfall caused temporary flooding along the Broxton Highway and Jasper Colston Road. Portions of each road had to be closed due to flood waters.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308426, 308427, 308428, 308424, 308425, 308429, 308430, 308431, 308432.